This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug, changing your diet or commencing any course of treatment.
Very important. A change in your diet, medicine, or dosage may be necessary. Promptly consult your doctor or pharmacist.
How the interaction occurs:
Food increases the amount of time nitrofurantoin is in the stomach, allowing more of the medicine to dissolve in stomach acid.
What might happen:
Food may increase your blood levels of this medicine, as well as the beneficial effects.
What you should do about this interaction:
Take this medicine with food. Taking this medication with food may also help decrease stomach upset. Contact your healthcare professional (e.g., doctor or pharmacist) for more information.Your healthcare professionals may be aware of this interaction and may be monitoring you for it. Do not start, stop, or change your medicine or diet before checking with them first.
1.Bates TR, Sequeira JA, Tembo AV. Effect of food on nitrofurantoin absorption. Clin Pharmacol Ther 1974 Jul;16(1):63-8.
2.Rosenberg HA, Bates TR. The influence of food on nitrofurantoin bioavailability. Clin Pharmacol Ther 1976 Aug;20(2):227-32.